REVIEW
Add like
Add dislike
Add to saved papers

Respiratory complications of organophosphorus nerve agent and insecticide poisoning. Implications for respiratory and critical care.

Organophosphorus (OP) compound poisoning is a major global public health problem. Acute OP insecticide self-poisoning kills over 200,000 people every year, the majority from self-harm in rural Asia. Highly toxic OP nerve agents (e.g., sarin) are a significant current terrorist threat, as shown by attacks in Damascus during 2013. These anticholinesterase compounds are classically considered to cause an acute cholinergic syndrome with decreased consciousness, respiratory failure, and, in the case of insecticides, a delayed intermediate syndrome that requires prolonged ventilation. Acute respiratory failure, by central and peripheral mechanisms, is the primary cause of death in most cases. However, preclinical and clinical research over the last two decades has indicated a more complex picture of respiratory complications after OP insecticide poisoning, including onset of delayed neuromuscular junction dysfunction during the cholinergic syndrome, aspiration causing pneumonia and acute respiratory distress syndrome, and the involvement of solvents in OP toxicity. The treatment of OP poisoning has not changed over the last 50 years. However, a better understanding of the multiple respiratory complications of OP poisoning offers additional therapeutic opportunities.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app